Alert archive / North Carolina / River Flood Warnings in 2018
River Flood Warning 39, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this river flood warning at Dec 18, 2018, 9:09 AM EST for Pitt County, North Carolina. It took effect at Dec 19, 2018, 1:00 PM EST. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 18, 2018, 9:09 AM EST (14:09 UTC)
- In effect from
- Dec 19, 2018, 1:00 PM EST
- Expired
- Dec 21, 2018, 10:54 AM EST
- In force
- 46 hr
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pitt County, NC
The radar
The Morehead City radar (KMHX), 103 km from the middle of the area, began a volume at 14:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tar River at Greenville (PGVN7).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02084000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
653
WGUS42 KMHX 181409
FLWMHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
909 AM EST Tue Dec 18 2018
...The National Weather Service in Newport has issued a Flood Warning
for the following rivers in North Carolina...
Tar River At Greenville affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Caution is urged when walking near riverbanks. Flood waters will
weaken the banks making them dangerous.
A followup product will be issued by the National Weather Service a
little later.
&&
NCC147-191409-
/O.NEW.KMHX.FL.W.0039.181219T1800Z-181222T2000Z/
/PGVN7.1.ER.181219T1800Z.181221T1800Z.181222T1400Z.NO/
909 AM EST Tue Dec 18 2018
The National Weather Service in Newport has issued a
* Flood Warning for
The Tar River At Greenville.
* from Wednesday afternoon to Saturday afternoon...or until the
warning is cancelled.
* At 8 AM Tuesday the stage was 12.7 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...Rise above flood stage by early tomorrow afternoon and
continue to rise to near 13.4 feet by Friday evening. The river will
fall below flood stage by late Saturday morning.
* Impact...At 13.0 feet...Minor flooding of low lying areas adjacent
to the river can be expected.
&&
LAT...LON 3566 7740 3562 7726 3559 7726 3558 7730
3559 7736 3561 7743
$$6 follow-up statements
676
WGUS82 KMHX 190217
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
917 PM EST Tue Dec 18 2018
...The Flood Warning is extended for the following rivers in North
Carolina...
Tar River At Greenville affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC147-200216-
/O.EXT.KMHX.FL.W.0039.181219T1800Z-181223T1200Z/
/PGVN7.1.ER.181219T1800Z.181222T0600Z.181223T0600Z.NO/
917 PM EST Tue Dec 18 2018
...Flood Warning extended until Sunday morning...The Flood Warning
extended for
The Tar River At Greenville.
* from Wednesday afternoon to Sunday morning.
* At 9 PM Tuesday the stage was 12.9 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...Rise above flood stage by early tomorrow afternoon and
continue to rise to near 13.8 feet by early Saturday morning.the
river is expected to fall below flood stage by early Sunday
morning.
* Impact...At 13.0 feet...Minor flooding of low lying areas adjacent
to the river can be expected.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Wed Thu Fri
Greenville 13 12.9 Tue 09 PM 13.0 13.2 13.7
LAT...LON 3566 7740 3562 7726 3559 7726 3558 7730
3559 7736 3561 7743
$$811
WGUS82 KMHX 191504
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1004 AM EST Wed Dec 19 2018
...The Flood Warning is extended for the following rivers in North
Carolina...
Tar River At Greenville affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC147-201503-
/O.EXT.KMHX.FL.W.0039.181219T1800Z-000000T0000Z/
/PGVN7.1.ER.181219T1800Z.181224T1200Z.000000T0000Z.NO/
1004 AM EST Wed Dec 19 2018
...Flood Warning extended until further notice...The Flood Warning
extended for
The Tar River At Greenville.
* until further notice.
* At 9 AM Wednesday the stage was 13.0 feet.
* Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 14.2 feet by early Saturday afternoon.
* Impact...At 13.0 feet...Minor flooding of low lying areas adjacent
to the river can be expected.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Thu Fri Sat
Greenville 13 13.0 Wed 09 AM 13.1 13.4 14.2
LAT...LON 3566 7740 3562 7726 3559 7726 3558 7730
3559 7736 3561 7743
$$452
WGUS82 KMHX 200143
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
843 PM EST Wed Dec 19 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Tar River At Greenville affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC147-210142-
/O.CON.KMHX.FL.W.0039.000000T0000Z-000000T0000Z/
/PGVN7.1.ER.181219T2145Z.181225T0000Z.000000T0000Z.NO/
843 PM EST Wed Dec 19 2018
The Flood Warning continues for
The Tar River At Greenville.
* until further notice.
* At 8 PM Wednesday the stage was 13.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 13.7 feet by
Friday evening then begin falling.
* Impact...At 13.0 feet...Minor flooding of low lying areas adjacent
to the river can be expected.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Thu Fri Sat
Greenville 13 13.0 Wed 08 PM 13.1 13.7 13.2
LAT...LON 3566 7740 3562 7726 3559 7726 3558 7730
3559 7736 3561 7743
$$137
WGUS82 KMHX 201330
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
830 AM EST Thu Dec 20 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Tar River At Greenville affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC147-211329-
/O.CON.KMHX.FL.W.0039.000000T0000Z-000000T0000Z/
/PGVN7.1.ER.181219T2145Z.181222T0000Z.000000T0000Z.NO/
830 AM EST Thu Dec 20 2018
The Flood Warning continues for
The Tar River At Greenville.
* until further notice.
* At 8 AM Thursday the stage was 13.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 13.8 feet by
tomorrow evening then begin falling.
* Impact...At 13.0 feet...Minor flooding of low lying areas adjacent
to the river can be expected.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Fri Sat Sun
Greenville 13 13.0 Thu 08 AM 13.4 13.7 13.2
LAT...LON 3566 7740 3562 7726 3559 7726 3558 7730
3559 7736 3561 7743
$$696
WGUS82 KMHX 210256
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
956 PM EST Thu Dec 20 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Tar River At Greenville affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC147-220255-
/O.CON.KMHX.FL.W.0039.000000T0000Z-000000T0000Z/
/PGVN7.1.ER.181219T2145Z.181222T0000Z.000000T0000Z.NO/
956 PM EST Thu Dec 20 2018
The Flood Warning continues for
The Tar River At Greenville.
* until further notice.
* At 9 PM Thursday the stage was 13.1 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 13.8 feet by
tomorrow evening then begin falling.
* Impact...At 13.0 feet...Minor flooding of low lying areas adjacent
to the river can be expected.
&&
Fld Observed Forecast 8PM
Location Stg Stg Day Time Fri Sat Sun
Greenville 13 13.1 Thu 09 PM 13.8 13.0 12.6
LAT...LON 3566 7740 3562 7726 3559 7726 3558 7730
3559 7736 3561 7743
$$965
WGUS82 KMHX 211554
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
1054 AM EST Fri Dec 21 2018
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Tar River At Greenville affecting Pitt County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive vehicles through flooded areas. Most flood deaths occur
in automobiles when people try to drive through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.
&&
NCC147-211624-
/O.CAN.KMHX.FL.W.0039.000000T0000Z-181221T1554Z/
/PGVN7.1.ER.181219T2145Z.181221T0445Z.181221T1245Z.NO/
1054 AM EST Fri Dec 21 2018
The Flood Warning is cancelled for
The Tar River At Greenville.
* At 10 AM Friday the stage was 13.0 feet.
* Fell below flood stage at 7:45 AM Friday.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to 12.3 feet by tomorrow
morning.
* Impact...At 13.0 feet...Minor flooding of low lying areas adjacent
to the river can be expected.
&&
Fld Observed Forecast 8AM
Location Stg Stg Day Time Sat Sun Mon
Greenville 13 13.0 Fri 10 AM 12.3 11.0 10.3
LAT...LON 3566 7740 3562 7726 3559 7726 3558 7730
3559 7736 3561 7743
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Dec 18, 5:37 AM EST, 3 hours 32 minutes earlier.
Area forecast discussion, Dec 18, 5:37 AM EST, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
537 AM EST Tue Dec 18 2018
.SYNOPSIS...
High pressure will build over the area through mid week.
Another wet storm system is forecast to impact the area
Thursday into Friday. High pressure will build over the area
over the weekend into early next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 535 AM Tuesday...No changes to previous thinking High
pressure will build over the area from the NW today. Cold
advection and associated northerly flow will result in cooler
temperatures today despite sunny skies. A thin veil of Cirrus
clouds will move into the area this afternoon into early
evening. Highs will range from the lower 50s inland to the mid
to upper 40s coast. Brisk winds this morning will diminish this
afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
As of 235 AM Tuesday...High pressure is forecast to crest over
the area tonight producing continued clear skies and light
winds. Resulting strong radiational cooling will produce cold
low temps in the upper 20s to lower 30s inland and lower to
middle 30s coast.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 250 AM Tuesday...High pressure will move offshore
Wednesday as another storm system lifts west and north of the
area Thursday into Friday. High pressure builds in again from
the west for the upcoming weekend.
Wednesday and Wednesday night...High pressure will begin to
slide offshore Wednesday as low-level SE/S flow increases
Wednesday night. Precipitable water values will surge to almost
1.5 inches by late Wednesday night and will raise PoPs slightly
near the coast after 06Z Thursday as a few warm advection
showers will develop. Highs temperatures on Wednesday will be in
the low/mid 50s, but will only drop to the mid 40s to lower 50s
as strong warm-air advection kicks in Wednesday night.
Thursday through Friday...Longer range models continue to be in
good agreement showing cut off upper level low tracking across
the Deep South then turning up the mid-Atlantic Coast by Friday
as strengthening surface low moves west across the mountains and
to our north. Deep moisture will arrive by later on Thursday as
precipitable water values surge to nearly 2 inches, well above
the normal for this time of year. Model QPF continues to
consistently show 2-3 inches across our CWA, with localized
higher amounts, especially along the central Outer Banks, where
the GFS shows up to 5 inches of rainfall. Flood potential will
need to be monitored given the extraordinary excess of rainfall
that has occurred in the region over the past 4 months. Gusty
winds will also accompany this storm system. Will also continue
to mention a chance of a few thunderstorms Thursday afternoon
into Thursday night as surface-based CAPE values of 500-750 J/kg
are seen in some of the guidance. With the gusty S/SE winds,
temperatures will be much milder, reaching the mid/upper 60s for
Thursday and low/mid 60s Friday with lows remaining in the 50s.
Friday Night through Monday...Precipitation should move offshore
Friday evening as high pressure builds in from the west for the
weekend. With no real Arctic air anticipated, temperatures
should be normal for the weekend with highs generally in the 50s
and lows in the 30s.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
Short Term /through Tonight/...
As of 535 AM Monday...VFR conditions expected across the area
through tonight as dry high pressure builds over the area. Could
see N winds gust into the mid teens this morning with winds
becoming calm overnight.
Long Term /Wednesday through Saturday/...
As of 3 AM Tuesday...VFR conditions should prevail on Wednesday
as high pressure gradually shifts offshore. Widespread areas of
sub-VFR ceilings and vsbys are likely starting Thursday
afternoon into Friday as a strong storm system brings showers, a
few thunderstorms and gusty winds to the TAF sites. Conditions
should improve to VFR as the storm exits late Friday night and
Saturday.
&&
.MARINE...
Short term /through Tonight/...
As of 535 AM Tuesday...No changes to previous thinking.
Continue the SCA's for the Sounds and near shore waters today.
Ongoing northerly surge 15-25 kt this morning is forecast to
diminish this afternoon to 10 to 20 kt, then as high pressure
crests over the waters tonight winds will diminish to 5 to 10 kt
after midnight. Seas will build to 4-7 ft today (highest over
the northern and central waters), then subside to 2-4 ft late
tonight as winds become light.
Long Term /Wednesday through Saturday/...
As of 3 AM Tuesday...As high pressure shifts offshore on
Wednesday, winds should veer from NE to more E/SE, but will
remain light at 10 knots or less. With an approaching storm
system, winds and seas ramp up Thursday into Friday with Gale
Force winds possible Thursday night as SE/S winds of 25-35
knots are expected with gusts to near 40 knots possible. Seas
build to as high as 10-15 feet by Thursday night. These rough
conditions will persist into the weekend as strong low pressure
passes to the west and north of our area.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory until 1 PM EST this afternoon for AMZ135-
156-158.
Small Craft Advisory until 10 AM EST this morning for AMZ130-
131.
Small Craft Advisory until 7 PM EST this evening for AMZ150-
152-154.
&&
SYNOPSIS...MHX
NEAR TERM...JME
SHORT TERM...JME
LONG TERM...CTC
AVIATION...JME/CTC
MARINE...JME/CTCHazardous weather outlook, Dec 18, 3:49 AM EST, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 349 AM EST Tue Dec 18 2018 NCZ029-044>047-079>081-090>095-098-103-104-190900- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-Carteret-Onslow- Outer Banks Dare-Outer Banks Hyde- 349 AM EST Tue Dec 18 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Developing low pressure is forecast to move across North Carolina Thursday night into Friday and could produce a variety of impacts across the region. Heavy rains will occur area wide Thursday into Friday with 1 to 3 inches possible which would result in a threat of flooding in low lying areas. Strong winds are expected along the immediate coast Thursday night into Friday along with the threat of severe thunderstorms in the coastal counties Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in North Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.